MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® EXCLUDER® AAA ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

W. L. GORE & ASSOCIATES, INC. GORE® EXCLUDER® AAA ENDOPROSTHESIS; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Catalog Number PLL161007
Medical Device Problem Code Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/01/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported to gore that a patient was to be implanted with a gore® excluder® aaa endoprosthesis (excluder device) to treat abdominal aortic stenosis.The deployment knob was pulled but the device didn't expand in patient.The deployment line was not stuck.The deployment knob was completed removed from catheter, but the deployment line was not sure about completed removed or not from catheter.The breakage of deployment line was not sure.Therefore, the excluder device was withdrawn, and another device was used to complete the procedure successfully.Patient's postoperative status was well.
 
Additional Manufacturer Narrative
A1: no patient specific details have been provided.Therefore, the patient initials reflect the w.L.Gore internal case number.Device will be returned to gore for investigation.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Additional Manufacturer Narrative
D9: update date device returned to manufacturer.H6: update codes c19, d15 - the manufacturing records were reviewed, the device lot met all pre-release specifications.The reported device failure mode, failure of the device to expand when the deployment line was removed from the device, was confirmed through evaluation of the returned device as a broken deployment line was observed.Evaluation of the clinical images was unable to independently confirm the reported inability to deploy the device.The images show the constrained devices with their delivery systems with manipulation of their respective sheaths.A device deployment attempt and the condition of the deployment line cannot be confirmed using the images.The returned device exhibits a deployment line break both near the deployment knob and near the double knot in the deployment line sleeve lacing.The free end of the deployment line near the double knot is consistent with material that comprises the deployment line loop that gets tucked during manufacturing (reference figure 4).When the deployment line is pulled, the loop pulls through the first of the knots in the double slip knot.The deployment line broke before its loop was fully pulled through the first knot in the double slip knot.The returned device also exhibits a broken or cut guidewire lumen at a location near the leading end of the endoprosthesis.There is no information reporting difficulty withdrawing the device nor mention of the separated guidewire lumen.The manner by which the guidewire lumen separated could not be determined, and a relation between the guidewire lumen separation and the deployment line break could be neither confirmed nor dismissed.The cause for the deployment line break in the loop could not be established among potential factors including increased deployment force (from being pulled at a potentially acute angle or procedural manipulation effectively tightening the double slip knot), an interaction when the guidewire lumen separated, or material defect.The reported information indicates the iliac extender device was used to treat occlusive disease, which is outside the indicated use for the device, but a relationship between this application and the reported failure to deploy could not be confirmed.The cause for the reported deployment failure could not be established with the available information.

Brand Name
GORE® EXCLUDER® AAA ENDOPROSTHESIS
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL SILICON VALLEY B/P
2890 de la cruz blvd.
santa clara CA 95050
Manufacturer Contact
qiong wang
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key22791128
Report Number3013164176-2025-02642
Device Sequence Number8634230
Product Code MIH
UDI-Device Identifier00733132618811
UDI-Public(01)00733132618811(17)280315
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P020004
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 11/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberPLL161007
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/07/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date08/13/2025
Supplement Report FDA Received Date11/13/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured03/17/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient Age67 YR
Patient SexMale
Patient Weight61 KG